Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 11, 2011, 3:03 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 12, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2011, 3:03 PM MST (22:03 UTC)
- In effect from
- Jun 12, 2011, 11:00 AM MST
- Expired
- Jun 12, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2831 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS85 KFGZ 112203 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 PM MST SAT JUN 11 2011 AZZ112>114-116-117-140-121015- /O.NEW.KFGZ.FW.W.0023.110612T1800Z-110613T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 303 PM MST SAT JUN 11 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: EASTERN MOGOLLON RIM...WHITE MOUNTAINS...LITTLE COLORADO RIVER VALLEY...AND THE NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM UNTIL 8 PM MST SUNDAY * 20-FOOT WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
595 WWUS85 KFGZ 121001 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 AM MST SUN JUN 12 2011 AZZ112>114-116-117-140-130300- /O.CON.KFGZ.FW.W.0023.110612T1800Z-110613T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 301 AM MST SUN JUN 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: EASTERN MOGOLLON RIM...WHITE MOUNTAINS...LITTLE COLORADO RIVER VALLEY...AND THE NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM UNTIL 8 PM MST SUNDAY. * 20-FOOT WINDS: SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
266 WWUS85 KFGZ 130253 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 753 PM MST SUN JUN 12 2011 AZZ112>114-116-117-140-130400- /O.EXP.KFGZ.FW.W.0023.000000T0000Z-110613T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 753 PM MST SUN JUN 12 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WERE RAPIDLY DIMINISHING FOLLOWING SUNSET AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 9:59 AM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 9:59 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 959 AM MST SAT JUN 11 2011 .SYNOPSIS...DRY WEST-SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. WINDS WILL TURN BREEZIER TODAY AND SUNDAY...WITH DAYTIME TEMPERATURES REMAINING SLIGHTLY BELOW NORMAL. && .DISCUSSION...CURRENT FORECAST COVERS EXPECTED CONDITIONS WELL...WITH NO BIG UPDATES PLANNED BEFORE AFTERNOON PACKAGE. && .PREV DISCUSSION /300 AM MST/...HIGH PRESSURE WILL BUILD OVER NORTHERN MEXICO/TEXAS THIS WEEKEND WHILE A WEAK LOW PRESSURE SYSTEM REMAINS NEARLY STATIONARY OVER THE WESTERN UNITED STATES. THE STRENGTHENING PRESSURE GRADIENT BETWEEN THESE TWO PRESSURE FEATURES WILL RESULT IN STRONGER SOUTHWEST WINDS...GENERALLY SUSTAINED AT 15 TO 20 MPH WITH HIGHER GUSTS DURING THE DAYTIME. SKIES WILL REMAIN GENERALLY CLEAR WITH JUST A FEW FAIR WEATHER CUMULUS OVER THE MOUNTAINS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW AVERAGE FOR THIS TIME OF YEAR. TUESDAY THROUGH THE END OF NEXT WEEK...HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST UNITED STATES THROUGH THE PERIOD WITH HIGH TEMPERATURES WARMING TO NEAR OR SLIGHTLY WARMER THAN NORMAL. MID LEVEL STEERING WINDS DO BRING LIMITED MOISTURE INTO WESTERN NEW MEXICO LATE TUESDAY AND WEDNESDAY. THIS WILL BRING A FEW MORE CLOUDS AND A SLIGHT CHANCE FOR HIGH BASED DRY THUNDERSTORMS OVER THE ARIZONA WHITE MOUNTAINS. DRY CONDITIONS ARE EXPECTED TO CONTINUE ELSEWHERE. && .AVIATION...FOR THE 18Z PACKAGE...MOSTLY CLEAR SKIES WITH VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. SMOKE FROM THE WALLOW FIRE WILL REDUCE VISIBILITIES NEAR THE WHITE MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...CONTINUED DRY CONDITIONS WITH BREEZY SOUTHWESTERLY WINDS IN THE AFTERNOON ARE FORECAST THROUGH THE WEEKEND. WHILE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED...PORTIONS OF THE EASTERN MOGOLLON RIM...WHITE MOUNTAINS AND LITTLE COLORADO RIVER VALLEY MAY EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AFTERNOON. MONDAY THROUGH WEDNESDAY...DRY CONDITIONS WILL CONTINUE WITH TEMPERATURES WARMING THROUGH MIDWEEK. BREEZY SOUTHWEST WINDS MONDAY AFTERNOON WILL DECREASE ON TUESDAY AND WEDNESDAY AS FLOW ALOFT WEAKENS. A SLIGHT CHANCE FOR ISOLATED DRY THUNDERSTORMS IS POSSIBLE ON WEDNESDAY AFTERNOON NEAR THE WHITE MOUNTAINS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....................KD/MAS AVIATION/FIRE WX...........CLARD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.